Gabapentin

Gabapentin Reactions 1704, p169 - 2 Jun 2018 Urinary incontinence and nocturia: case report An 82-year-old woman developed urinary incontinence and nocturia while receiving treatment with gabapentin [route not stated]. The woman, who had essential tremor, started receiving treatment with gabapentin 100mg twice daily. After second day of gabapentin treatment, she experienced increase in day time urinary frequency with symptoms of urgency and nocturia of up to 6 times/night. She denied any symptoms suggesting urinary tract infection or change in amount of fluid intake. Consequently, the dose of gabapentin was reduced to 100mg at night. However, no improvement in urinary incontinence and nocturia was observed. The woman’s gabapentin therapy was withdrawn. Consequently, her urinary symptoms resolved. Lower extremity oedema was not observed at any point of gabapentin therapy. Her urinary incontinence and nocturia were considered to be secondary to gabapentin treatment. Author comment: "Few cases of gabapentin-induced urinary incontinence have been reported in the literature, however we know that one of the side effects of gabapentin is nocturia". "Physicians should account urinary incontinence as a potential side effects of gabapentin and not underestimate it, as well as to associate gabapentin as a possible cause of sudden urinary incontinence after initiating it." Yepez Kuri JI, et al. Gabapentin-induced urine incontinence. Journal of the American Geriatrics Society 66 (Suppl. 2): S30 (plus poster) abstr. A55, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323635 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Gabapentin

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/gabapentin-WS7LvvQsO0
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46812-7
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p169 - 2 Jun 2018 Urinary incontinence and nocturia: case report An 82-year-old woman developed urinary incontinence and nocturia while receiving treatment with gabapentin [route not stated]. The woman, who had essential tremor, started receiving treatment with gabapentin 100mg twice daily. After second day of gabapentin treatment, she experienced increase in day time urinary frequency with symptoms of urgency and nocturia of up to 6 times/night. She denied any symptoms suggesting urinary tract infection or change in amount of fluid intake. Consequently, the dose of gabapentin was reduced to 100mg at night. However, no improvement in urinary incontinence and nocturia was observed. The woman’s gabapentin therapy was withdrawn. Consequently, her urinary symptoms resolved. Lower extremity oedema was not observed at any point of gabapentin therapy. Her urinary incontinence and nocturia were considered to be secondary to gabapentin treatment. Author comment: "Few cases of gabapentin-induced urinary incontinence have been reported in the literature, however we know that one of the side effects of gabapentin is nocturia". "Physicians should account urinary incontinence as a potential side effects of gabapentin and not underestimate it, as well as to associate gabapentin as a possible cause of sudden urinary incontinence after initiating it." Yepez Kuri JI, et al. Gabapentin-induced urine incontinence. Journal of the American Geriatrics Society 66 (Suppl. 2): S30 (plus poster) abstr. A55, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323635 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off